MAUDE Adverse Event Report: STRYKER GMBH HUMERAL NAIL T2 HUMERUS Ø7X250 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH HUMERAL NAIL T2 HUMERUS Ø7X250 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18300725S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 11/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported, t2 humeral nail broke after primary surgery on (b)(6), intraoperative x rays were taken on (b)(6) with minimal sign of fracture but when patient was monitored on (b)(6) fracture was evident.The implant was removed from the patient and was eliminated.
 
Additional Manufacturer Narrative
The reported event could be confirmed during analysis of the x-ray images.The nail is broken at the third most distal locking hole.The images were sent to a clinical specialist for review.An implant failure only 1 week after implantation is extremely rare.No medical related error or patient condition related issue could be observed in the images.Without the nail and patient medical records, it is impossible to make any statement about a possible improper procedure (such as severe misdrilling) or a severe patient condition that could explain the premature implant failure.Therefore, due to the lack of more detailed information provided, the root cause of the event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
HUMERAL NAIL T2 HUMERUS Ø7X250 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20995679
Report Number0009610622-2024-00966
Device Sequence Number4475850
Product Code HSB
UDI-Device Identifier04546540201317
UDI-Public(01)04546540201317(17)290531(10)K1BD477
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K032523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18300725S
Device Lot NumberK1BD477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown